Alert archive / Michigan / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 24, NWS Gaylord, MI
NWS Gaylord, MI issued this severe thunderstorm warning at Jun 16, 2007, 4:57 PM EDT for Crawford County, Oscoda County, Michigan. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2007, 4:57 PM EDT (20:57 UTC)
- Expired
- Jun 16, 2007, 5:30 PM EDT
- In force
- 33 min
- Issued by
- NWS Gaylord, MI
- Area
- Counties, with a storm outline in the text
Counties Crawford County, MI, Oscoda County, MI
The radar
The NCL Michigan radar (KAPX), 44 km from the middle of the area, began a volume at 20:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Alpena, MI (KAPX), launched 12:00Z, 9.0 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -119 J/kg
- Mixed-layer LCL
- 2042 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KAPX 162057
SVRAPX
MIC039-135-162130-
/O.NEW.KAPX.SV.W.0024.070616T2057Z-070616T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
457 PM EDT SAT JUN 16 2007
THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CRAWFORD COUNTY IN NORTHERN LOWER MICHIGAN...
OSCODA COUNTY IN NORTHERN LOWER MICHIGAN...
* UNTIL 530 PM EDT
* AT 455 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR LOVELLS...OR ABOUT 18 MILES
SOUTHWEST OF ATLANTA...MOVING EAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
GARLAND...
FAIRVIEW...
COMINS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. ALL
THUNDERSTORMS PRODUCE DEADLY LIGHTNING. REMAIN INDOORS AWAY FROM
WINDOWS UNTIL THIS STORM HAS PASSED. IF CAUGHT OUTDOORS...STAY AWAY
FROM TALL OBJECTS AND MOVE TO A PLACE OF SHELTER.
LAT...LON 4485 8394 4467 8407 4469 8413 4478 8453
4486 8451
$$
JPB2 follow-up statements
000
WWUS34 KAPX 162115
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
514 PM EDT SAT JUN 16 2007
MIC039-135-162130-
/O.CON.KAPX.SV.W.0024.000000T0000Z-070616T2130Z/
CRAWFORD MI-OSCODA MI-
514 PM EDT SAT JUN 16 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR OSCODA AND CRAWFORD COUNTIES...
AT 511 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS
IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR GARLAND...OR ABOUT
14 MILES SOUTHWEST OF ATLANTA...MOVING EAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
LUZERNE...
MIO...
COMINS...
ADDITIONAL SEVERE THUNDERSTORMS ARE MOVING THROUGH THE WARNED AREA
ABOUT 5 MILES SOUTH-SOUTHEAST OF GRAYLING. THESE STORMS ARE CAPABLE
OF PRODUCING DAMAGING WIND GUSTS AS WELL AS PENNY SIZED HAIL.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. ALL
THUNDERSTORMS PRODUCE DEADLY LIGHTNING. REMAIN INDOORS AWAY FROM
WINDOWS UNTIL THIS STORM HAS PASSED. IF CAUGHT OUTDOORS...STAY AWAY
FROM TALL OBJECTS AND MOVE TO A PLACE OF SHELTER.
LAT...LON 4485 8403 4467 8412 4452 8440 4452 8476
4486 8451
$$
JPB000
WWUS34 KAPX 162130
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
531 PM EDT SAT JUN 16 2007
MIC039-135-162141-
/O.EXP.KAPX.SV.W.0024.000000T0000Z-070616T2130Z/
CRAWFORD MI-OSCODA MI-
531 PM EDT SAT JUN 16 2007
...THE SEVERE THUNDERSTORM WARNING FOR OSCODA AND CRAWFORD COUNTIES
HAS EXPIRED...
AT 531 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE STORMS WHICH PROMPTED THE SEVERE THUNDERSTORM WARNING HAVE
WEAKENED. THE WARNING HAS THEREFORE BEEN ALLOWED TO EXPIRE.
LAT...LON 4485 8403 4467 8412 4452 8440 4452 8476
4486 8451
$$
JPBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 3:57 PM EDT, 1 hour earlier.
Area forecast discussion, Jun 16, 3:57 PM EDT, 1 hour before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 357 PM EDT SAT JUN 16 2007 .DISCUSSION...SFC/RUC/SATELLITE/RADAR AND UPPER AIR ANALYSIS SHOWING DECAYING COOL FRONT VERY DIFFICULT TO DEFINE...BUT DEW POINT ANALYSIS SHOWING THAT IT IS WELL BACK ACROSS EAST CENTRAL UPPER AND NRN WISCONSIN. MID LEVEL MOISTURE AHEAD OF SHORTWAVE TROUGH ALOFT HAS SWEPT INTO NRN MICHIGAN AND HAS ERODED MUCH OF THE DRY AIR ALOFT SEEN ON 12Z APX SOUNDING. TEMPERATURES HAVE RISEN WELL INTO THE 80S FOR NRN LOWER...WITH A FEW 90F READINGS. COMBINED WITH DEW POINTS IN THE LOWER 60S...MLCAPE VALUES HAVE RISEN INTO THE 700-1000J/KG RANGE. BEST OVERALL CONVERGENCE RESIDES ACROSS NE LOWER WITH MORE DIRECT EASTERLY FLOW AGAINST PREVAILING WEAK SW FLOW. MID LEVEL MOISTURE HAS KEPT TEMPS DOWN ACROSS EASTERN UPPER AND PORTIONS OF FAR NW LOWER...HOWEVER WITH DECENT LOW LEVEL CONVERGENCE ACROSS EASTERN UPPER WITH THE LAKE BREEZE AND FRONT...SCATTERED SHOWERS AND A FEW STORMS WERE ABLE TO DEVELOP. WET BULB/FREEZING LEVELS AROUND 11.5 KFT KEEP THE HAIL THREAT LOW...BUT SMALL HAIL DEFINITELY POSSIBLE. THE MOISTENING OF THE MID LEVELS HAS DECREASED THE WIND THREAT THIS AFTERNOON...AND OVERALL WEAK WIND FIELDS SFC TO ALOFT KEEP 0-6KM BULK SHEAR LOW...AND STORM ORGANIZATION UNLIKELY. RATHER...OUR TYPICAL PULSE STORMS WITH NEW CONVECTION DRIVEN BY OUTFLOW BOUNDARIES ARE TO OCCUR. REST OF THIS AFTERNOON AND TONIGHT...EXPECT ISOLATED TO SCATTERED STORMS TO CONTINUE TO POP UP INTO VERY EARLY THIS EVENING. POSSIBLY MORE COVERAGE ACROSS EASTERN UPPER DUE TO PRESENCE OF BETTER LOW LEVEL CONVERGENCE ALONG THE ACTUAL FRONT THERE. HOWEVER...WITH LOSS OF HEATING/INSTABILITY...DECAYING FRONTAL ZONE AND INFLUX OF MUCH LOWER H8-H7 THETA-E AIR INTO THE EVENING...OVERALL COVERAGE IS EXPECTED TO DECREASE AND STORM STRENGTH WANE. THE FRONT WILL CLEAR NE LOWER BY MIDNIGHT AND WILL HAVE NO CHANCE OF PRECIPITATION AFTER THAT. DEW POINTS DROPPING INTO THE 50S WITH LIGHT WINDS WILL RESULT IN A MORE COMFORTABLE LOW TEMP...WHICH WILL RANGE THROUGH THE 50S FOR MOST OF NRN MICHIGAN. SUNDAY...FRONTAL ZONE WILL HAVE MADE IT INTO SRN LOWER MICHIGAN WHILE WEAK HIGH PRESSURE SETTLES INTO NRN MICHIGAN. MID AND UPPER LEVEL RIDGING WILL INCREASE THROUGH THE DAY AS NEXT NRN ROCKIES SHORTWAVE EJECTS THROUGH MONTANA. WEAK HIGH PRESSURE SHIFTS EAST AND WE DO GET A RETURN OF SOUTHERLY FLOW BY LATE AFTERNOON. H8-H7 THETA-E VALUES INCREASE ONCE AGAIN...BUT ALL FORCING LOOKS TO RESIDE WELL TO OUR WEST TO KEEP THE FORECAST WITHOUT PRECIPITATION ATTM. HIGHS MAY SNEAK INTO THE MID AND UPPER 80S ONCE AGAIN SOUTH OF GTV BAY...BUT MOST AREA WILL RANGE IN THE UPPER 70S TO LOWER 80S. SMD LONG TERM (SUNDAY NIGHT THROUGH SATURDAY)...RELATIVELY ACTIVE PATTERN IN STORE AS NORTHERN MICHIGAN ONCE AGAIN BECOMES UNDER THE INFLUENCE OF THE NORTHERN STREAM FLOW AND EMBEDDED SHORTWAVES. THUNDERSTORM POTENTIAL...ALONG WITH SEVERE ASSESSMENT...REMAINS THE PRIMARY CONCERN WITH APPROACH OF FIRST DYNAMIC SHORTWAVE SUNDAY NIGHT THROUGH TUESDAY MORNING...WITH FOCUS THEN SHIFTING TO NEXT SHOWER AND STORM POTENTIAL LATER IN THE WEEK WITH PASSAGE OF NEXT NORTHERN STREAM SYSTEM. SUNDAY NIGHT...RETURN FLOW ONCE AGAIN BECOMES ESTABLISHED AHEAD OF APPROACHING SOUTHERN CANADA/NORTHERN PLAINS SHORTWAVE. SOUTHERLY FLOW OUT AHEAD OF THIS SYSTEM WILL PUSH A WARM FRONT NORTH ACROSS THE AREA. WHILE GREATEST FORCED ASCENT REMAINS WELL WEST OF AREA IN VICINITY OF NOCTURNALLY STRENGTHENING NORTHERN PLAINS LOW LEVEL JET AND MASS CONVERGENCE ALONG APPROACHING COLD FRONT...FEEL CHANCE POPS REMAIN WARRANTED OVER THE NORTH HALF OF THE AREA AS THE EASTERN FRINGES OF THE LOW LEVEL JET BEGINS TO VEER INTO THE AREA AND WITH SOME SEMBLANCE OF LOW AND MID LEVEL MOISTURE RETURN. COULD SEE MUCH OF THE EVENING REMAINING DRY...BUT GIVEN INHERENT TIMING ISSUES WILL LEAVE POPS THROUGH THE 12 HOUR PERIOD. SOUTHERLY FLOW AND INCREASING CLOUDS DOES INSURE ANOTHER MILD NIGHT WITH READINGS ONLY FALLING INTO THE LOW TO MID 60S. MONDAY...WARM SECTOR ENCOMPASSES ALL OF NORTHERN MICHIGAN AS SHORTWAVE...AND ASSOCIATED SURFACE LOW...PUSHES INTO CENTRAL ONTARIO. MODEL POINT SOUNDINGS STILL SHOW MID LEVEL WARM TONGUE PREVENTING ANY TYPE OF CONVECTION DURING THE MORNING. AFTERNOON HOURS REMAIN A LITTLE MORE PROBLEMATIC WITH APPROACH OF COLD FRONT AND MID LEVEL HEIGHT FALLS SUPPORTING EROSION OF CAP BY LATE IN THE DAY OVER WESTERN AREAS. MODIFIED MODEL SOUNDINGS RAISING A SURFACE PARCEL WITH A TEMPERATURE AND DEW POINT OF 86F AND 62F RESPECTIVELY YIELDS ON THE ORDER OF 900 J/KG OF MEAN LAYER CAPE. ALTHOUGH BEST LOW LEVEL CONVERGENCE ALONG COLD FRONT REMAINS BACK ACROSS WISCONSIN...WILL CONTINUE CHANCE POPS WEST AND NORTH WITH EROSION OF CAP. SOME POTENTIAL FOR SEVERE STORMS WITH 0-6 KM BULK SHEAR MAGNITUDES APPROACHING 25 TO 35 KNOTS AND 500MB WINDS UPWARDS OF 45 TO 50 KNOTS. ANOTHER WARM NORTHERN MICHIGAN DAY WITH HIGHS APPROACHING THE UPPER 80S TO NEAR 90 DEGREES OVER NORTHERN LOWER MICHIGAN...WITH READINGS A COUPLE DEGREES COOLER OVER EASTERN UPPER MICHIGAN. MONDAY NIGHT...COLD FRONT CONTINUES EASTWARD PROGRESSION INTO NORTHEAST LOWER BY MORNING. SCATTERED SHOWERS AND STORMS APPEAR LIKELY...ALTHOUGH EXACT COVERAGE SOMEWHAT PROBLEMATIC SO WILL KEEP HIGH CHANCE AT THIS TIME. ALTHOUGH OVERNIGHT TIMING LESS THAN IDEAL FOR SEVERE WEATHER...HARD TO IGNORE DECENT WIND FIELD SUPPORTING 0-6 KM BULK SHEAR MAGNITUDES OF 35-45 KNOTS AND 500MB WINDS APPROACHING 50 KNOTS. THERMODYNAMICALLY SPEAKING...SEVERE WEATHER PARAMETERS MORE MARGINAL WITH ABOUT 500 J/KG OF MEAN LAYER CAPE AND WITH BOTH THE FREEZING LEVEL AND WET BULB ZERO HEIGHT UP AROUND 12.8 KFT. SPC CURRENT DAY 3 OUTLOOK DOES HAVE THE NORTHWEST HALF OF THE AREA IN A SLIGHT RISK...WHICH SEEMS REASONABLE GIVEN AFOREMENTIONED WIND FIELDS. TUESDAY...AFTER SEVERAL DAYS OF INCONSISTENCIES...MODEL TIMING IN MUCH BETTER AGREEMENT TODAY...WITH BOTH THE GFS AND NAM-WRF CLEARING THE FRONT BY LATER WEDNESDAY MORNING. WILL KEEP POPS FOR THE MORNING TO ACCOUNT FOR ANY LINGERING ACTIVITY WITH CONDITIONS DRYING OUT DURING THE AFTERNOON. TEMPERATURES WILL BE SEVERAL DEGREES COOLER WITH HIGHS REACHING THE 70S. REST OF THE PERIOD (TUESDAY NIGHT THROUGH SATURDAY)...EXPECT HIGH PRESSURE TO TEMPORARILY BUILD IN TUESDAY NIGHT BEFORE NEXT NORTHERN STREAM SYSTEM APPROACHES WEDNESDAY AND WEDNESDAY NIGHT...SUPPORTING ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS. DRY CONDITIONS LOOK TO PREVAIL FOR THE REMAINDER OF THE PERIOD AS SURFACE AND MID LEVEL RIDGING BUILDS INTO THE NORTHERN LAKES. TEMPERATURES WILL BE CLOSER TO SEASONAL NORMALS WITH HIGHS GENERALLY IN THE 70S AND LOWS IN THE 50S. MSB && .AVIATION...A STRONG LW PRES SYS WILL CONT TO MOV EAST ACRS HUDSON BAY THIS AFTN/EVE. THIS SYS WILL SWING A WK COLD FRNT OVR THE GREAT LAKES BTW 18Z AND 00Z THIS AFTN/EVE. SCT SHRA/TSRA WILL AFFECT THE NRN MI TAF SITES TVC/PLN/APN...AS THE FEATURE MOVES OVR THE RGN. LAKE BREEZES ALONG THE LAKE MICHIGAN AND LAKE HURON SHORELINES...WILL COMBINE WITH WARM AND HUMID CONDS OVR NRN LWR MI THIS AFTN TO GENERATE ISOLATED CONVECTION OUT AHEAD OF THE FRONT. SOME HIGHER WIND GUSTS TO 20-25KTS AND LOCALLY HVY RAIN... CAN BE EXPECTED WITH THE TSRA INTO THIS EVE. HIGH PRESSURE WILL BUILD BACK INTO THE WRN LAKES TONIGHT AND SUNDAY...RETURNING THE FAIR WX. HOWEVER SOME PATCHY FOG CAN BE EXPECTED AT ALL NRN LWR MI TAF SITES TONIGHT. SWR && .APX WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Jun 16, 4:05 PM EDT, 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 405 PM EDT SAT JUN 16 2007 LHZ345>349-361-362-LMZ323-341-342-344-345-363-LSZ321-322-MIZ008- 015>036-041-042-171000- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-MICHIGAN WATERS OF NORTHERN LAKE HURON- MICHIGAN WATERS OF CENTRAL LAKE HURON-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-MANISTEE TO SLEEPING BEAR PT- MICHIGAN WATERS OF NORTHERN LAKE MICHIGAN-WHITEFISH BAY- ST. MARYS RIVER-CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE- CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO-MONTMORENCY-ALPENA-BENZIE- GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA-ALCONA-MANISTEE-WEXFORD- MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC- 405 PM EDT SAT JUN 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON...LAKE MICHIGAN...LAKE SUPERIOR...EASTERN UPPER MICHIGAN AND NORTHERN LOWER MICHIGAN. .DAY ONE...REST OF THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL PERSIST THIS AFTERNOON IN NORTHEAST LOWER MICHIGAN SOUTH OF M-32...WHILE ISOLATED THUNDERSTORMS WILL OCCUR ACROSS THE REMAINDER OF NORTHERN LOWER AND EASTERN UPPER. THE STORMS WILL DECREASE IN COVERAGE BY EARLY THIS EVENING. ORGANIZED SEVERE WEATHER WILL NOT OCCUR...HOWEVER A FEW STORMS IN NORTHEAST LOWER MICHIGAN MAY PRODUCE WIND GUSTS UP TO 50 MPH WITH SMALL HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS ACROSS NORTHERN MICHIGAN SUNDAY NIGHT. SEVERE WEATHER IS NOT ANTICIPATED. SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS NORTHERN MICHIGAN MONDAY AFTERNOON INTO EARLY TUESDAY. SOME STORMS MAY BECOME SEVERE AND PRODUCE DAMAGING WIND GUSTS AND LARGE HAIL. THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE REGION WEDNESDAY AND WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT. SMD
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 5:49 PM EDT | Severe Thunderstorm Warning | APX | Alcona | 26 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.